Alert archive / Minnesota / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 117, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 10, 2020, 8:10 AM CDT for Waseca County, Minnesota. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2020, 8:10 AM CDT (13:10 UTC)
- Expired
- Aug 10, 2020, 8:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Waseca County, MN
The radar
The Minneapolis radar (KMPX), 99 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 8:36 AM CDT | HAIL 1.25 | New Richland, MN | |
| Aug 10, 8:36 AM CDT | HAIL 1.75 | 3 Ne New Richland, MN | REPORT VIA SPOTTER WITH TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 1.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted.
153
WUUS53 KMPX 101310
SVRMPX
MNC161-101345-
/O.NEW.KMPX.SV.W.0117.200810T1310Z-200810T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
810 AM CDT Mon Aug 10 2020
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
Waseca County in south central Minnesota...
* Until 845 AM CDT.
* At 809 AM CDT, a severe thunderstorm was located near Waldorf, or
18 miles southeast of Mankato, moving east at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Waseca, New Richland, Waldorf, Otisco, Waseca Airport and Alma
City.
This includes U.S. Highway 14 between mile markers 149 and 165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4389 9377 4409 9377 4417 9341 4385 9341
4385 9353
TIME...MOT...LOC 1309Z 267DEG 33KT 4395 9377
HAIL...1.00IN
WIND...<50MPH
$$1 follow-up statement
455
WWUS53 KMPX 101328
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
828 AM CDT Mon Aug 10 2020
MNC161-101345-
/O.CON.KMPX.SV.W.0117.000000T0000Z-200810T1345Z/
Waseca MN-
828 AM CDT Mon Aug 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHEASTERN WASECA COUNTY...
At 828 AM CDT, a severe thunderstorm was located near New Richland,
or 18 miles southwest of Owatonna, moving east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Waseca, New Richland and Otisco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4389 9364 4400 9365 4412 9341 4385 9341
4385 9353
TIME...MOT...LOC 1328Z 273DEG 31KT 4395 9353
HAIL...1.00IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 5:58 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 10, 5:58 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 558 AM CDT Mon Aug 10 2020 .UPDATE...For 12Z Aviation discussion below && .SHORT TERM...(Today through Tuesday) Issued at 349 AM CDT Mon Aug 10 2020 Large hail, heavy rainfall, and wind-producing storms that formed ahead of an approaching cold front (and provided an impressive lightning show for parts of the area Sunday night) will continue to develop east/southeast early this morning, riding along the instability gradient along the MN/WI border. By mid-morning the severe threat will have diminished, but a few showers could persist along the Iowa border. Drier air works into the area this afternoon bringing clearing skies, and reducing dewpoints into the 40s and 50s. High temperatures today will be a few degrees cooler than climatological normals, with highs in the 75-80 degree range. Lows tonight will be pleasant in the low to mid 50s. Dry weather continues on Tuesday as weak ridging influences the local weather, although temperatures will moderate several degrees with highs in the low to mid 80s. .LONG TERM...(Tuesday night through Sunday) Issued at 349 AM CDT Mon Aug 10 2020 Semi-zonal flow prevails through much of next week, with precipitation opportunities supplied by ripples of shortwave energy in the fast-moving westerly flow. The first of these chances for showers and thunderstorms arrives Wednesday as return flow ensues, and then chances persist through the weekend as western troughing shifts into the north central CONUS. Temperatures will be near to slightly above normal through the period. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 558 AM CDT Mon Aug 10 2020 After showers and thunderstorms exit west central Wisconsin (KEAU) this morning, clearing skies and VFR conditions are expected at sites through the remainder of the period. Expect northwest winds with gusts to 20 knots at MN sites this afternoon. Winds will gradually back to the west then southwest this evening. KMSP...No concerns. /OUTLOOK FOR KMSP/ TUE...VFR. Wind SW at 5-10 kt. WED...VFR. Wind SE at 10 kt. THU...VFR with MVFR/TSRA possible. Wind SE at 10G20 kt. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && SHORT TERM...LS LONG TERM...LS AVIATION...LS
Hazardous weather outlook, Aug 10, 4:24 AM CDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 424 AM CDT Mon Aug 10 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 110930- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 424 AM CDT Mon Aug 10 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight. Scattered thunderstorms producing large hail, strong winds, and heavy rainfall will remain possible across east and south central Minnesota and west central Wisconsin this morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periodic thunderstorms are possible Wednesday through Saturday. Severe storms are not expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this morning across east and south central Minnesota and west central Wisconsin.
In the hours before
Special weather statement, Aug 10, 5:21 AM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
521 AM CDT Mon Aug 10 2020
WIZ016-101115-
Rusk-
521 AM CDT Mon Aug 10 2020
...A STRONG THUNDERSTORMS WILL AFFECT RUSK COUNTY...
At 519 AM CDT, a strong thunderstorms were located 3 miles south of
Bruce and 4 miles north of Ladysmith, moving east at 40 mph.
Wind gusts up to 50 mph and nickel size hail are possible with these
storms.
Locations impacted include...
Ladysmith, Bruce, Hawkins, Weyerhaeuser, Sheldon, Tony, Conrath, Glen
Flora, Ingram and Rusk County Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4538 9092 4530 9093 4529 9095 4529 9135
4548 9146 4565 9113 4563 9067 4538 9068
TIME...MOT...LOC 1019Z 249DEG 33KT 4539 9122Local storm report, Aug 10, 7:01 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
701 AM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN CHANHASSEN NWS 44.85N 93.56W
08/10/2020 M5.53 INCH CARVER MN OFFICIAL NWS OBS
24 HOUR RAIN TOTAL.
&&
BPHLocal storm report, Aug 10, 7:29 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
729 AM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 NNE SHAKOPEE 44.83N 93.50W
08/10/2020 M4.83 INCH HENNEPIN MN COCORAHS
COCORAHS STATION MN-HN-16 EDEN PRAIRIE 2WSW.
0700 AM HEAVY RAIN 1 SSW CHANHASSEN 44.85N 93.55W
08/10/2020 M4.72 INCH CARVER MN COCORAHS
COCORAHS STATION MN-CV-14 CHANHASSEN 1.0
ESE.
0700 AM HEAVY RAIN 1 S EXCELSIOR 44.89N 93.57W
08/10/2020 M4.59 INCH CARVER MN COCORAHS
COCORAHS STATION MN-CV-40 EXCELSIOR 0.8 S.
0700 AM HEAVY RAIN VICTORIA 44.86N 93.66W
08/10/2020 M4.52 INCH CARVER MN PUBLIC
24 HOUR TOTAL.
0630 AM HEAVY RAIN 1 NNW CHANHASSEN 44.87N 93.54W
08/10/2020 M4.47 INCH CARVER MN COCORAHS
COCORAHS STATION MN-CV-39 CHANHASSEN 1.7 NE.
0717 AM HEAVY RAIN 2 SW EDEN PRAIRIE 44.83N 93.47W
08/10/2020 M4.20 INCH HENNEPIN MN ASOS
ASOS STATION KFCM EDEN PRAIRIE AP.
0700 AM HEAVY RAIN 2 SW CHANHASSEN 44.84N 93.55W
08/10/2020 M4.20 INCH CARVER MN CO-OP OBSERVER
CO-OP OBSERVER STATION CHNM5 CHANHASSEN 2SW.
0700 AM HEAVY RAIN 1 S VICTORIA 44.85N 93.66W
08/10/2020 M4.16 INCH CARVER MN CO-OP OBSERVER
CO-OP OBSERVER STATION VCTM5 VICTORIA.
0715 AM HEAVY RAIN 2 S EDEN PRAIRIE 44.82N 93.44W
08/10/2020 M4.09 INCH HENNEPIN MN MESONET
MESONET STATION EW8790 WEST BLOOMINGTON.
0700 AM HEAVY RAIN 2 W EXCELSIOR 44.90N 93.60W
08/10/2020 M3.48 INCH HENNEPIN MN COCORAHS
COCORAHS STATION MN-HN-298 EXCELSIOR 1.8 W.
0717 AM HEAVY RAIN 1 NNW PLYMOUTH 45.04N 93.47W
08/10/2020 M3.38 INCH HENNEPIN MN MESONET
MESONET STATION CW6928 PLYMOUTH.
0700 AM HEAVY RAIN 2 WSW VICTORIA 44.86N 93.69W
08/10/2020 M3.34 INCH CARVER MN COCORAHS
COCORAHS STATION MN-CV-22 VICTORIA 1WSW.
0718 AM HEAVY RAIN 2 SSW VICTORIA 44.85N 93.67W
08/10/2020 M3.27 INCH CARVER MN MESONET
MESONET STATION FW2164 MINNEAPOLIS.
0500 AM HEAVY RAIN 2 SW MINNETONKA 44.92N 93.49W
08/10/2020 M3.24 INCH HENNEPIN MN COCORAHS
COCORAHS STATION MN-HN-156 LAKE MINNETONKA
1WSW.
0704 AM HEAVY RAIN 2 WSW VICTORIA 44.86N 93.69W
08/10/2020 M3.22 INCH CARVER MN MESONET
MESONET STATION EW2706 VICTORIA.
0720 AM HEAVY RAIN 3 SW MINNETONKA 44.90N 93.49W
08/10/2020 M3.12 INCH HENNEPIN MN MESONET
MESONET STATION MNNSC 2 SW MINNETONKA.
0716 AM HEAVY RAIN 3 W BLOOMINGTON 44.83N 93.36W
08/10/2020 M3.08 INCH HENNEPIN MN MESONET
MESONET STATION FW7881 BLOOMINGTON.
0716 AM HEAVY RAIN 2 ESE SHAKOPEE 44.78N 93.49W
08/10/2020 M3.08 INCH SCOTT MN MESONET
MESONET STATION AP074 SHAKOPEE 1NW.
0630 AM HEAVY RAIN 1 WSW MINNETONKA 44.93N 93.48W
08/10/2020 M3.08 INCH HENNEPIN MN COCORAHS
COCORAHS STATION MN-HN-36 LAKE MINNETONKA
AREA.
0600 AM HEAVY RAIN 2 W NEW HOPE 45.04N 93.42W
08/10/2020 M3.07 INCH HENNEPIN MN COCORAHS
COCORAHS STATION MN-HN-30 PLYMOUTH 2ENE.
0718 AM HEAVY RAIN 1 SSW MINNETONKA 44.92N 93.47W
08/10/2020 M3.04 INCH HENNEPIN MN MESONET
MESONET STATION CW5102 MINNETONKA.
0646 AM HEAVY RAIN 1 NNE BUFFALO 45.18N 93.87W
08/10/2020 M2.99 INCH WRIGHT MN COCORAHS
COCORAHS STATION MN-WR-29 BUFFALO 0.5 NW.
0700 AM HEAVY RAIN 1 WSW BLOOMINGTON 44.82N 93.33W
08/10/2020 M2.93 INCH HENNEPIN MN COCORAHS
COCORAHS STATION MN-HN-303 BLOOMINGTON 1.1
SW.
0700 AM HEAVY RAIN 2 SSE EDINA 44.88N 93.34W
08/10/2020 M2.93 INCH HENNEPIN MN COCORAHS
COCORAHS STATION MN-HN-242 EDINA 1.4 SE.
0716 AM HEAVY RAIN 3 ESE EDEN PRAIRIE 44.83N 93.39W
08/10/2020 M2.91 INCH HENNEPIN MN MESONET
MESONET STATION EW7554 BLOOMINGTON.
0635 AM HEAVY RAIN 3 WSW LONG LAKE 44.97N 93.62W
08/10/2020 M2.85 INCH HENNEPIN MN COCORAHS
COCORAHS STATION MN-HN-213 ORONO 1.7 WNW.
0720 AM HEAVY RAIN 1 WNW EDINA 44.92N 93.38W
08/10/2020 M2.84 INCH HENNEPIN MN MESONET
MESONET STATION EDNMN 1 WNW EDINA.
0700 AM HEAVY RAIN LONG LAKE 44.98N 93.57W
08/10/2020 M2.61 INCH HENNEPIN MN COCORAHS
COCORAHS STATION MN-HN-6 LONG LAKE 0.2 WSW.
0500 AM HEAVY RAIN 2 WNW RICHFIELD 44.89N 93.31W
08/10/2020 M2.61 INCH HENNEPIN MN COCORAHS
COCORAHS STATION MN-HN-78 RICHFIELD 1WNW.
0545 AM HEAVY RAIN WATERTOWN 44.97N 93.85W
08/10/2020 M2.53 INCH CARVER MN COCORAHS
COCORAHS STATION MN-CV-8 WATERTOWN 0.5 NNW.
0700 AM HEAVY RAIN 3 WSW RICHFIELD 44.87N 93.34W
08/10/2020 M2.51 INCH HENNEPIN MN COCORAHS
COCORAHS STATION MN-HN-110 EDINA 1SE.
&&
BPHLocal storm report, Aug 10, 7:36 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
736 AM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND GST 2 E RICHFIELD 44.88N 93.23W
08/10/2020 M61 MPH HENNEPIN MN ASOS
ASOS STATION KMSP MINNEAPOLIS-ST. PAUL AP.
0141 AM TSTM WND GST 2 SW EDEN PRAIRIE 44.83N 93.47W
08/10/2020 M59 MPH HENNEPIN MN ASOS
ASOS STATION KFCM EDEN PRAIRIE AP.
0145 AM TSTM WND GST 2 WSW RICHFIELD 44.86N 93.32W
08/10/2020 M56 MPH HENNEPIN MN MESONET
MESONET STATION DW1498 EDINA.
1225 AM HAIL LORETTO 45.06N 93.64W
08/10/2020 M2.50 INCH HENNEPIN MN PUBLIC
.
0945 PM HAIL 1 S VICTORIA 44.85N 93.65W
08/09/2020 M2.50 INCH CARVER MN PUBLIC
SOCIAL MEDIA PICTURE OF 2.5 INCH DIAMETER
HAIL IN VICTORIA.
0245 AM HAIL 1 NNE BUFFALO 45.19N 93.87W
08/10/2020 M2.00 INCH WRIGHT MN TRAINED SPOTTER
.
0241 AM HAIL BUFFALO 45.18N 93.88W
08/10/2020 M2.00 INCH WRIGHT MN PUBLIC
.
1231 AM HAIL 1 ENE LORETTO 45.06N 93.61W
08/10/2020 M2.00 INCH HENNEPIN MN TRAINED SPOTTER
.
1203 AM HAIL 4 SSE BUFFALO 45.13N 93.85W
08/10/2020 M2.00 INCH WRIGHT MN TRAINED SPOTTER
.
1150 PM HAIL BUFFALO 45.18N 93.88W
08/09/2020 M2.00 INCH WRIGHT MN TRAINED SPOTTER
.
1148 PM HAIL 2 NNE MONTROSE 45.09N 93.89W
08/09/2020 M2.00 INCH WRIGHT MN TRAINED SPOTTER
.
0957 PM HAIL 2 WSW CHANHASSEN 44.85N 93.56W
08/09/2020 M2.00 INCH CARVER MN OFFICIAL NWS OBS
2 INCH HAIL AT THE NWS OFFICE.
0158 AM HAIL 2 ESE EDINA 44.89N 93.32W
08/10/2020 M1.75 INCH HENNEPIN MN PUBLIC
.
1228 AM HAIL 1 ENE MAPLE PLAIN 45.01N 93.65W
08/10/2020 M1.75 INCH HENNEPIN MN TRAINED SPOTTER
.
1225 AM HAIL 1 N LORETTO 45.07N 93.64W
08/10/2020 E1.75 INCH HENNEPIN MN STORM CHASER
.
1126 PM HAIL 1 WSW HANOVER 45.15N 93.69W
08/09/2020 M1.75 INCH WRIGHT MN TRAINED SPOTTER
.
0945 PM HAIL 1 SSE VICTORIA 44.85N 93.65W
08/09/2020 M1.75 INCH CARVER MN PUBLIC
THERE HAS BEEN NUMEROUS REPORTS OF LARGE
HAIL, UP TO GOLF BALL SIZE FROM VICTORIA,
EASTWARD TO CHANHASSEN.
0930 PM HAIL 3 WSW CHANHASSEN 44.84N 93.60W
08/09/2020 M1.75 INCH CARVER MN PUBLIC
.
0302 AM HAIL 1 WSW HANOVER 45.15N 93.69W
08/10/2020 M1.50 INCH WRIGHT MN TRAINED SPOTTER
.
0222 AM HAIL 2 SW INVER GROVE HEIGHT 44.84N 93.07W
08/10/2020 E1.50 INCH DAKOTA MN PUBLIC
0153 AM HAIL RICHFIELD 44.88N 93.29W
08/10/2020 M1.50 INCH HENNEPIN MN TRAINED SPOTTER
0245 AM HAIL 2 NNE BUFFALO 45.20N 93.87W
08/10/2020 M1.25 INCH WRIGHT MN TRAINED SPOTTER
.
1030 PM HAIL 2 W BLOOMINGTON 44.83N 93.34W
08/09/2020 M1.25 INCH HENNEPIN MN PUBLIC
0945 PM HAIL 3 SW CHANHASSEN 44.83N 93.56W
08/09/2020 M1.25 INCH CARVER MN PUBLIC
.
0937 PM HAIL 2 WSW CHANHASSEN 44.85N 93.56W
08/09/2020 M1.25 INCH CARVER MN OFFICIAL NWS OBS
CONTINUOUS HAIL, THE LARGEST 1.25 INCHES.
0927 PM HAIL 1 SSW VICTORIA 44.86N 93.66W
08/09/2020 M1.25 INCH CARVER MN NWS EMPLOYEE
.
0506 AM HAIL 5 S LEMOND 43.91N 93.39W
08/10/2020 M1.00 INCH STEELE MN TRAINED SPOTTER
.
0346 AM HAIL 3 W ORROCK 45.45N 93.79W
08/10/2020 M1.00 INCH SHERBURNE MN PUBLIC
.
0341 AM HAIL 1 W ROBBINSDALE 45.03N 93.35W
08/10/2020 M1.00 INCH HENNEPIN MN PUBLIC
.
0340 AM HAIL 1 ESE NORTHFIELD 44.45N 93.15W
08/10/2020 E1.00 INCH RICE MN EMERGENCY MNGR
PEA TO QUARTER SIZE HAIL LASTING 2 MINUTES.
0336 AM HAIL 2 S OGILVIE 45.80N 93.42W
08/10/2020 M1.00 INCH KANABEC MN TRAINED SPOTTER
.
0257 AM HAIL BUFFALO 45.18N 93.88W
08/10/2020 M1.00 INCH WRIGHT MN PUBLIC
.
0217 AM HAIL PRIOR LAKE 44.71N 93.43W
08/10/2020 M1.00 INCH SCOTT MN TRAINED SPOTTER
.
0212 AM HAIL 3 S EAGAN 44.80N 93.14W
08/10/2020 M1.00 INCH DAKOTA MN TRAINED SPOTTER
.
1259 AM HAIL 1 W PLYMOUTH 45.02N 93.48W
08/10/2020 E1.00 INCH HENNEPIN MN TRAINED SPOTTER
WIND ALSO BLOWING CARTS INTO VEHICLES IN
PARKING LOT.
1221 AM HAIL 4 SE BUFFALO 45.14N 93.80W
08/10/2020 E1.00 INCH WRIGHT MN PUBLIC
.
1208 AM HAIL ROCKFORD 45.10N 93.74W
08/10/2020 E1.00 INCH WRIGHT MN PUBLIC
.
1105 PM HAIL 1 N ST. MICHAEL 45.22N 93.66W
08/09/2020 M1.00 INCH WRIGHT MN PUBLIC
1035 PM HAIL 2 SW BLOOMINGTON 44.80N 93.33W
08/09/2020 M1.00 INCH HENNEPIN MN PUBLIC
SOCIAL MEDIA PICTURE.
1032 PM HAIL 3 W BLOOMINGTON 44.82N 93.36W
08/09/2020 M1.00 INCH HENNEPIN MN TRAINED SPOTTER
.
1008 PM HAIL 1 WNW EDEN PRAIRIE 44.85N 93.47W
08/09/2020 E1.00 INCH HENNEPIN MN TRAINED SPOTTER
.
0955 PM HAIL 3 SE CHANHASSEN 44.83N 93.50W
08/09/2020 E1.00 INCH HENNEPIN MN PUBLIC
SOCIAL MEDIA PICTURE.
1026 PM HAIL 2 SW BLOOMINGTON 44.81N 93.33W
08/09/2020 E0.75 INCH HENNEPIN MN TRAINED SPOTTER
&&Special weather statement, Aug 10, 7:44 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
744 AM CDT Mon Aug 10 2020
MNZ083-101315-
Blue Earth-
744 AM CDT Mon Aug 10 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN BLUE EARTH COUNTY...
At 744 AM CDT, a strong thunderstorm was located near Vernon Center,
or 13 miles southwest of Mankato, moving east at 40 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Mankato, Eagle Lake, Madison Lake, St. Clair, Good Thunder and
Pemberton.
This includes the following highways...
U.S. Highway 14 between mile markers 135 and 143.
U.S. Highway 169 between mile markers 42 and 43.
LAT...LON 4394 9412 4407 9416 4424 9382 4424 9377
4398 9377
TIME...MOT...LOC 1244Z 247DEG 36KT 4401 9415Special weather statement, Aug 10, 8:03 AM CDT, 7 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 803 AM CDT Mon Aug 10 2020 MNZ084-101330- Waseca- 803 AM CDT Mon Aug 10 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASECA COUNTY... At 803 AM CDT, a strong thunderstorm was located over Pemberton, or 13 miles southeast of Mankato, moving east at 40 mph. Half inch hail is possible with this storm. Locations impacted include... Waseca, Janesville, Waseca Airport, Alma City and Smiths Mill. This includes U.S. Highway 14 between mile markers 144 and 165. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4398 9377 4416 9377 4417 9341 4393 9341 TIME...MOT...LOC 1303Z 268DEG 34KT 4405 9377
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:52 PM CDT | Special Weather Statement | MPX | Hennepin | 23 min |
| Aug 9, 8:13 PM CDT | Special Weather Statement | MPX | Hennepin | 47 min |
| Aug 9, 8:47 PM CDT | Special Weather Statement | MPX | Scott | 88 min |
| Aug 9, 9:00 PM CDT | Special Weather Statement | MPX | Scott | 30 min |
| Aug 9, 9:21 PM CDT | Special Weather Statement | MPX | Carver | 54 min |
| Aug 9, 9:30 PM CDT | Severe Thunderstorm Warning | MPX | Carver | 45 min |
| Aug 9, 9:39 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Scott | 51 min |
| Aug 9, 10:14 PM CDT | Special Weather Statement | MPX | Hennepin | 46 min |
| Aug 9, 10:27 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Sherburne, Wright | 48 min |
| Aug 9, 10:27 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Scott | 27 min |
| Aug 9, 10:48 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 57 min |
| Aug 9, 11:16 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 44 min |
| Aug 9, 11:40 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 50 min |
| Aug 9, 11:56 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 49 min |
| Aug 10, 12:28 AM CDT | Severe Thunderstorm Warning | MPX | Wright | 32 min |
| Aug 10, 12:41 AM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 49 min |
| Aug 10, 12:42 AM CDT | Special Weather Statement | MPX | Hennepin | 63 min |
| Aug 10, 12:54 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin | 51 min |
| Aug 10, 1:21 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Scott | 39 min |
| Aug 10, 1:29 AM CDT | Special Weather Statement | MPX | Hennepin | 61 min |
| Aug 10, 1:48 AM CDT | Flash Flood Warning | MPX | Carver, Hennepin, Scott | 4 hr |
| Aug 10, 1:57 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Washington | 48 min |
| Aug 10, 2:04 AM CDT | Severe Thunderstorm Warning | MPX | Meeker, Wright | 26 min |
| Aug 10, 2:08 AM CDT | Severe Thunderstorm Warning | MPX | Rice, Scott | 37 min |
| Aug 10, 2:20 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Scott | 40 min |
| Aug 10, 2:31 AM CDT | Severe Thunderstorm Warning | MPX | Wright | 44 min |
| Aug 10, 2:41 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice, Scott | 49 min |
| Aug 10, 2:43 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Scott | 32 min |
| Aug 10, 3:06 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin | 54 min |
| Aug 10, 3:15 AM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 45 min |
| Aug 10, 3:29 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice | 46 min |
| Aug 10, 3:34 AM CDT | Special Weather Statement | MPX | Sherburne | 56 min |
| Aug 10, 3:46 AM CDT | Severe Thunderstorm Warning | MPX | Rice | 44 min |
| Aug 10, 3:58 AM CDT | Special Weather Statement | MPX | Dakota | 32 min |
| Aug 10, 4:10 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 50 min |
| Aug 10, 4:16 AM CDT | Severe Thunderstorm Warning | MPX | Steele, Waseca | 59 min |
| Aug 10, 5:08 AM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele, Waseca | 22 min |
| Aug 10, 5:27 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 17 min |
| Aug 10, 7:44 AM CDT | Special Weather Statement | MPX | Blue Earth | 31 min |
| Aug 10, 8:03 AM CDT | Special Weather Statement | MPX | Waseca | 27 min |
| Aug 10, 8:36 AM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele | 28 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.